Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 125, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 27, 2008, 10:34 PM EDT for Erie County, Niagara County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 10:34 PM EDT (02:34 UTC)
- Expired
- Jul 27, 2008, 11:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 12 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:53 PM EDT | TSTM WND DMG | 3 Ene Clarence Center, NY | LARGE TREE LIMBS DOWN |
| Jul 27, 10:53 PM EDT | TSTM WND DMG | 3 Ne Clarence Center, NY | APPROX. 5 INCH DIAMETER TREE SNAPPED IN HALF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 280234 SVRBUF NYC029-063-280315- /O.NEW.KBUF.SV.W.0125.080728T0234Z-080728T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1034 PM EDT SUN JUL 27 2008 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ERIE COUNTY IN WESTERN NEW YORK SOUTHEASTERN NIAGARA COUNTY IN WESTERN NEW YORK * UNTIL 1115 PM EDT * AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH TONAWANDA...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRIS HILL BY 1040 PM EDT... AKRON BY 1055 PM EDT... LAT...LON 4312 7889 4313 7847 4288 7847 4301 7893 TIME...MOT...LOC 0234Z 283DEG 32KT 4304 7875 $$ RSH
2 follow-up statements
000 WWUS51 KBUF 280251 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1051 PM EDT SUN JUL 27 2008 NYC029-063-280315- /O.CON.KBUF.SV.W.0125.000000T0000Z-080728T0315Z/ NIAGARA NY-ERIE NY- 1051 PM EDT SUN JUL 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTHEASTERN ERIE AND SOUTHEASTERN NIAGARA COUNTIES... AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RAPIDS TO WILLIAMSVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF AMHERST TO WILLIAMSVILLE...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... AKRON BY 1100 PM EDT AND ALDEN BY 1105 PM EDT. LAT...LON 4310 7868 4313 7847 4288 7847 4298 7884 TIME...MOT...LOC 0251Z 283DEG 32KT 4305 7855 4295 7868 $$ RSH
000 WWUS51 KBUF 280318 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1118 PM EDT SUN JUL 27 2008 NYC029-063-280327- /O.EXP.KBUF.SV.W.0125.000000T0000Z-080728T0315Z/ NIAGARA NY-ERIE NY- 1117 PM EDT SUN JUL 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE AND SOUTHEASTERN NIAGARA COUNTIES HAS EXPIRED... AT 1117 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE LINE OF STRONG STORMS HAS SINCE PUSHED INTO GENESEE COUNTY AND CENTRAL ERIE COUNTY. LAT...LON 4310 7868 4313 7847 4288 7847 4298 7884 TIME...MOT...LOC 0251Z 283DEG 32KT 4305 7855 4295 7868 $$ RSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:56 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 27, 9:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT SUN JUL 27 2008
.SYNOPSIS...
A WEAK COLD FRONT IS FORECAST TO MOVE EAST ACROSS THE AREA TONIGHT
AND MONDAY MORNING WITH SCATTERED SHOWERS OR AN ISOLATED
THUNDERSTORM. THE FRONT WILL BE FOLLOWED BY HIGH PRESSURE MONDAY
NIGHT AND TUESDAY. ANOTHER BROAD AREA OF LOW PRESSURE IS FORECAST TO
MOVE EAST FROM THE CENTRAL LAKES LATE TUESDAY NIGHT AND BRING MORE
UNSETTLED WEATHER TO THE REGION FOR WEDNESDAY AND EARLY THURSDAY.
ANOTHER HIGH IS FORECAST TO BUILD EAST ACROSS THE AREA ON FRIDAY AND
SATURDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
MOISTURE CHANNEL IMAGERY SHOWING A SHORTWAVE STRETCHING FROM THE
OTTAWA VALLEY TO CENTRAL LAKE ONTARIO AT 0130Z...EMBEDDED WITHIN A
MORE BROAD MID LEVEL TROUGH WHICH WILL GRADUALLY DIG FROM THE
CENTRAL GREAT LAKES THIS EVENING THROUGH THE SAINT LAWRENCE VALLEY
ON MONDAY. SEVERAL MORE WEAK SHORTWAVES ARE FORECAST BY MODEL
GUIDANCE TO ROTATE ACROSS NORTHERN SECTIONS OF THE REGION THROUGH
MONDAY. WIDELY SCATTERED CONVECTION CONTINUES TO SLOWLY INCREASE
FROM LAKE ONTARIO THROUGH THE SAINT LAWRENCE VALLEY WITHIN THE
REGION OF LARGE SCALE FORCING FOR ASCENT AND LOW/MID LEVEL
CONVERGENCE ASSOCIATED WITH THE SHORTWAVE AND ATTENDANT 40+KNOT
700MB SPEED MAX.
A FEW OF THESE STORMS...INCLUDING ONE IN NORTHERN CAYUGA/SW OSWEGO
COUNTIES AND THE STORM OVER LAKE ONTARIO OFFSHORE OF ROCHESTER HAVE
COME VERY CLOSE TO BECOMING SEVERE. SPC OBJECTIVE RUC ANALYSIS
SUGGESTING A RATHER MARGINAL THERMODYNAMIC ENVIRONMENT IN PLACE WITH
SBCAPE OF 500-1000J/KG. WITH NOCTURNAL COOLING NOW UNDERWAY THE
BOUNDARY LAYER WILL CONTINUE TO STABILIZE AND EXPECT UPDRAFT
INTENSITY TO BEGIN TO WEAKEN SOMEWHAT OVER THE NEXT HOUR OR
TWO...AND EFFECTIVE STORM INFLOW PARCELS ARE LIKELY TO BECOME
ELEVATED OFF THE SURFACE AS BOUNDARY LAYER CONTINUES TO STABILIZE
THIS EVENING. 0-6KM SHEAR IS ALSO RATHER WEAK WITH THE STRONGER
WESTERLIES DISPLACED NORTH OF THE US/CANADIAN BORDER. THIS SHOULD
PREVENT ANY ORGANIZED SEVERE WEATHER...ALTHOUGH CURRENT STRONG
STORMS WILL BE MONITORED CLOSELY.
00Z SURFACE ANALYSIS SHOWING A WEAK SECONDARY COLD FRONT EXTENDING
FROM EASTERN GEORGIAN BAY TO NEAR WINDSOR ONTARIO. SHORT TERM MODEL
GUIDANCE SHOWS THIS FEATURE PUSHING EAST ACROSS THE LOWER GREAT
LAKES LATE TONIGHT THROUGH MONDAY MORNING. AS THIS FRONT AND THE
AFOREMENTIONED MID LEVEL TROUGH CROSS THE REGION...EXPECT MORE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP. HAVE
CONTINUED WITH SAME BASIC IDEA IN THE GRIDS/ZFP...WITH THE GREATEST
CHANCES ACROSS NORTHERN SECTIONS FROM THE SOUTH SHORE OF LAKE
ONTARIO INTO THE SAINT LAWRENCE VALLEY CLOSER TO THE STRONGER MID
LEVEL HEIGHT FALLS. THE LOWEST CHANCE OF RAIN WILL BE FOUND ALONG
THE NY/PA STATE LINE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL FOLLOW THE PASSAGE OF THE FRONT WITH DRY AND
CLEAR SKIES LATE MONDAY NIGHT AND FOR MUCH OF TUESDAY. MONDAY NIGHT
WILL BE RATHER COOL AS DRIER AIR SPREADS ACROSS THE REGION...THE
LOWS WILL FALL TO THE 50S WITH LOW 50S OVER THE SOUTHERN TIER AND
THE VALLEYS NEAR THE FINGER LAKES. TUESDAY WILL HAVE ABUNDANT
SUNSHINE AND HIGH TEMPS WILL REBOUND TO THE LOW 80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AN AREA OF LOW PRESSURE MOVES EAST FROM THE CENTRAL LAKES AND BRINGS
A CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT THROUGH
WEDNESDAY. I WENT WITH THE PLACEMENT AND TIMING OF THE PRECIP BASED
MORE ON MEX AND SREF THAN USING THE GMOS POPS AND QPF...IT LOOKED
MORE REALISTIC TO HAVE MORE QPF DURING WED AFTERNOON WHEN IT
INTERCEPTS MORE WARMTH DURING THE DAY. A SECOND WAVE MOVES ALONG THE
WEST TO EAST EXTENSION OF THE FRONT ON THURSDAY MORNING WHICH WILL
KEEP CHANCE POPS OVER THE SOUTHERN TIER TO THE EASTERN LAKE ONTARIO
REGION...THEN RIDGING ALOFT DEVELOPS BY FRIDAY MORNING. FRIDAY
THROUGH SATURDAY, DRIER AIR SPREADS INTO THE REGION. MAX AND MIN
TEMPS THROUGH THIS PERIOD WILL BE VERY CLOSE TO SEASONAL AVERAGES
WITH HIGHS IN THE UPPER 70S TO LOW 80S AND LOWS FROM THE MID 50S TO
LOW TO MIDDLE 60S. GFS DEVELOPS A DEEPENING UPPER LOW OVER THE
CENTRAL GREAT LAKES ON SATURDAY AFTERNOON AND NIGHT WITH A SURFACE
LOW LIFTING FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA.
THE GFS QPF IS WAY OVERDONE AT 06Z TO 12Z SUNDAY MORNING AND MAKES
THIS 12Z GFS RUN A LITTLE SUSPECT...BUT WILL STILL GO WITH AT LEAST
A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE 00Z TAF CYCLE...ALTHOUGH THERE
WILL BE A FEW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
MUCH OF THE PERIOD. A MID LEVEL TROUGH WILL CONTINUE TO DIG FROM THE
GREAT LAKES TO THE SAINT LAWRENCE VALLEY THROUGH MONDAY WITH SEVERAL
EMBEDDED SHORTWAVES TRAVERSING THE AREA. A WEAK SECONDARY SURFACE
COLD FRONT...NOW ANALYZED FROM GEORGIAN BAY TO NEAR LAKE SAINT CLAIR
WILL CONTINUE TO PUSH SLOWLY EAST ACROSS THE LOWER GREAT LAKES
THROUGH MONDAY MORNING. THIS WEAK SURFACE FRONT COMBINED WITH THE
MID LEVEL SHORTWAVES WILL PROVIDE ENOUGH CONVERGENCE AND FORCING FOR
ASCENT TO PRODUCE A FEW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE AREA. TIMING WILL BE DIFFICULT...BUT BEST ESTIMATE AT
THIS TIME IS FOR ACTIVITY TO CROSS THE SAINT LAWRENCE VALLEY THIS
EVENING...THEN BEST CHANCES ACROSS THE NIAGARA FRONTIER INCLUDING
KBUF-KIAG-KROC WILL BE SEVERAL HOURS CENTERED ON 12Z. ADDED MOISTURE
AND INSTABILITY FROM LAKE ERIE MONDAY MORNING MAY AID CONVECTIVE
DEVELOPMENT. OTHERWISE EXPECT PERIODS OF MAINLY MID LEVEL CLOUDS TO
CROSS THE REGION.
GIVEN THE HIGH DEGREE OF UNCERTAINTY WITH RESPECT TO TIMING AND
PLACEMENT OF CONVECTION...WILL JUST USE VCSH QUALIFIERS FOR NOW WITH
LITTLE IN THE WAY OF CONFIDENCE TO INCLUDE A CIG/VSBY RESTRICTION.
WILL CONTINUE TO MONITOR RADAR/OBSERVATIONAL TRENDS AND AMEND AS
NECESSARY.
OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...VFR/MVFR SCATTERED SHWRS/TSRA.
THURSDAY...VFR.
FRIDAY...VFR.
&&
.MARINE...
CHANNELLING OF SOUTHWEST WINDS UP LAKE ERIE HAVE DEVELOPED 3 TO 5
WAVES...SO WILL MAINTAIN SMALL CRAFT ADVISORY THROUGH THIS
EVENING...THEN EXPECT WINDS AND WAVES TO SETTLE DOWN OVERNIGHT. ON
LAKE ONTARIO WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT
CRITERIA THROUGH MONDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
041.
&&
SYNOPSIS...WCH
NEAR TERM...HITCHCOCK
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...HITCHCOCK
MARINE...WCHHazardous weather outlook, Jul 27, 5:11 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT SUN JUL 27 2008 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 511 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 27, 9:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 917 PM EDT SUN JUL 27 2008 NYZ005-006-280215- CAYUGA NY-OSWEGO NY- 917 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM MOVING INTO WESTERN OSWEGO COUNTY... * AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED 12 MILES WEST OF FULTON...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FULTON AT 935 PM EDT... PALERMO AT 955 PM EDT... PARISH AT 1010 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RSH
Special weather statement, Jul 27, 9:44 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 944 PM EDT SUN JUL 27 2008 NYZ005-006-280230- CAYUGA NY-OSWEGO NY- 944 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM OVER WESTERN OSWEGO COUNTY... AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED SOUTH OF HANNIBAL...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PHOENIX AT 955 PM EDT... SAND RIDGE AT 1000 PM EDT... CENTRAL SQUARE AT 1010 PM EDT... CONSTANTIA AT 1025 PM EDT... RSH
Special weather statement, Jul 27, 10:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EDT SUN JUL 27 2008 NYZ001-010-280315- ERIE NY-NIAGARA NY- 1010 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND WIND GUSTS TO 40 MILES AN HOUR. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LEWISTON...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NIAGARA FALLS AT 1015 PM EDT... GRAND ISLAND AT 1020 PM EDT... NORTH TONAWANDA AT 1030 PM EDT... AMHERST AT 1040 PM EDT... HARRIS HILL AT 1045 PM EDT... CLARENCE CENTER AT 1050 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RSH
Special weather statement, Jul 27, 10:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1028 PM EDT SUN JUL 27 2008 NYZ001-010-280315- ERIE NY-NIAGARA NY- 1028 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 45 MILES AN HOUR...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH TONAWANDA...AND MOVING EAST AT 30 TO 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... AMHERST AT 1040 PM EDT... CLARENCE CENTER AT 1045 PM EDT... AKRON AT 1055 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:58 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 27, 10:08 PM EDT | Special Marine Warning | BUF | 82 min | |
| Jul 27, 11:09 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 32 min |
| Jul 28, 2:28 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 26 min |
| Jul 28, 7:01 PM EDT | Special Marine Warning | BUF | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.